Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 17, NWS Brownsville, TX

November 30, 2019Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Nov 30, 2019, 10:27 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 10:27 AM CST (16:27 UTC)
Expired
Nov 30, 2019, 4:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS74 KBRO 301627
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1027 AM CST Sat Nov 30 2019

TXZ253>257-302200-
/O.NEW.KBRO.WI.Y.0017.191130T1627Z-191130T2200Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
1027 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 40 mph.

* WHERE...Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy and Coastal Cameron Counties.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and palm fronds could be blown down and a few power surges
  or outages may result. High profile or light weight vehicles may
  be difficult to handle...especially on bridges or overpasses 
  and in cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
488 
WWUS74 KBRO 302209
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
409 PM CST Sat Nov 30 2019

TXZ253>257-302315-
/O.EXP.KBRO.WI.Y.0017.000000T0000Z-191130T2200Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, 
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
409 PM CST Sat Nov 30 2019

...WIND ADVISORY HAS EXPIRED...

While observations continue to show moderate to strong southerly
winds across Cameron and eastern Hidalgo counties, wind speeds and
gusts have diminished over the past couple of hours, staying 
below Wind Advisory criteria. Winds will continue to diminish into
this evening ahead of an advancing cold front, which will bring 
moderate northerly winds late tonight into Sunday morning. 

$$

Hallman

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 6:04 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 30, 6:04 AM CST, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
604 AM CST Sat Nov 30 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...MVFR is prevailing at the aerodromes right now, but
VFR is expected to develop and rule as the day progresses. For
tonight, the approach of a weak cold front will cause winds to
gradually diminish, and this may allow for the formation of fog
beginning around midnight tonight.
&&

.PREV DISCUSSION... /issued 341 AM CST Sat Nov 30 2019/

SHORT TERM (Now through Sunday): The main event during this
portion of the forecast will be the Saturday night through early
Sunday morning passage of a weak cold front. Any precipitation
that occurs with this front is projected to be on Sunday and along
and east of the Interstate 69E corridor. Additionally, model
guidance suggests that areas of fog may develop in advance of the
cold front late Saturday night. Not surprisingly, above normal
temperatures are expected in advance of the front, with more near
normal values after the front's passage.

LONG TERM (Sunday Night through Friday): Forecast confidence
remains fairly high through at least the first half of the
upcoming workweek, as long-range global forecast models are in
good agreement with the overall weather pattern. A 500mb
subtropical ridge, centered over central Mexico, will dominate
across Southern Texas at the start of the long period. At the
surface, high pressure over northern Texas will continue to keep
winds northerly and usher in cooler and drier air into Deep South
Texas through Monday. By Tuesday, onshore flow will return as the
surface high shifts over the northern Gulf. Return flow may bring
in a slight chance of coastal showers on Wednesday. However, for
now, kept best chances of rain offshore. The pressure gradient
will tighten and increase southerly winds slightly starting
Wednesday night and continuing into Thursday as a deepening
surface low develops along the foothills of the Rocky Mountains.
Both 00z runs of GFS and ECMWF are in fair agreement that a
shortwave trough, with maritime-polar air, will progress eastward
from southern California, across the Desert Southwest, and enter
the Southern Plains sometime Thursday morning or afternoon, with
GFS being about six hours faster. This shortwave trough will allow
a cold front to push through the CWA on Friday morning. Forecast
models are not very optimistic with PoPs with the front, with the
best chances east of US 281/I69C right along the front.

Both low and high temperatures will increase each day through the
long term period, with temperatures near or slightly below
seasonal normal Sunday night through Monday night. High
temperatures return above normal on Tuesday, once onshore flow
returns, with highs reaching the mid-upper 70s. Highs continue to
warm into the low-mid 80s on Wednesday and Thursday.
Additionally, lows will also be well above seasonal normal
starting Wednesday morning, with temps in the upper 50s to lower
60s each morning through Friday morning. Temperatures on Friday
could be tricky, highly dependent on exact timing of the incoming
cold front.

MARINE: (Now through Sunday): Buoy 42020 reported south-southeast
winds around 14 knots gusting to around 16 knots with seas slightly
over 4.5 feet with a period of 6 seconds at 250 CST/850 UTC. Adverse
marine conditions are expected along the Lower Texas Coast during
the period as an enhanced pressure gradient over the western Gulf of
Mexico today and tonight yields to the passage of a cold front on
Sunday. Small Craft Exercise Caution is likely for portions or all
of the lower Texas coastal waters, with Small Craft Advisory
possible.

Sunday night through Wednesday night: Persistent moderate to
breezy north winds on the Gulf will help build seas Sunday night
into Monday morning, with low end small craft advisory conditions
possible. Winds should decrease to light by Monday night through
Wednesday night as high pressure builds over the Gulf.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Nov 30, 4:12 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 AM CST Sat Nov 30 2019

TXZ248>257-351-353-011200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
412 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Areas of fog, some possibly dense, may develop after midnight
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents is possible at the local beaches
Sunday and Monday and again Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-011200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
412 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories are possible for portions or all of the
lower Texas coastal waters Sunday and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:27 AM CSTSmall Craft AdvisoryBRO8 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.